Alert archive / New Jersey / Special Marine Warnings in 2018
Special Marine Warning 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Apr 4, 2018, 12:54 PM EDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 12:54 PM EDT (16:54 UTC)
- Expired
- Apr 4, 2018, 2:30 PM EDT
- In force
- 96 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Dover AFB radar (KDOX), 54 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759
WHUS51 KPHI 041654
SMWPHI
ANZ430-431-041830-
/O.NEW.KPHI.MA.W.0013.180404T1654Z-180404T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mount Holly NJ
1254 PM EDT WED APR 4 2018
The National Weather Service in Mount Holly NJ has issued a
* Special Marine Warning for...
Delaware Bay...
* Until 230 PM EDT
* At 1254 PM EDT, strong thunderstorms were located along a line
extending from near Pea Patch Island to 11 nm west of Bowers Beach,
moving east at 35 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Brown Shoal Light, Fourteen Foot Bank Light, Slaughter Beach, East
Point, Cape Henlopen, Bowers Beach, Woodland Beach, Stony Point,
Miah Maull Light, Ship John Shoal Light, Brandywine Shoal Light,
Reedy Point, Fortesque Beach, Sea Breeze, Pea Patch Island and
Cross Ledge Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Seek safe shelter, mariners can expect gusty winds and increasing
waves.
&&
LAT...LON 3965 7556 3960 7538 3948 7550 3947 7537
3938 7538 3943 7522 3933 7526 3922 7514
3929 7501 3940 7505 3932 7495 3920 7498
3914 7485 3877 7511 3879 7525 3904 7543
3918 7542 3924 7558 3927 7547 3946 7561
TIME...MOT...LOC 1654Z 267DEG 32KT 3959 7550 3905 7565
HAIL...0.00IN
WIND...40KTS
$$
JRK2 follow-up statements
440
FZUS71 KPHI 041735
MWSPHI
Marine Weather Statement
National Weather Service Mount Holly NJ
135 PM EDT WED APR 4 2018
ANZ430-431-041830-
/O.CON.KPHI.MA.W.0013.000000T0000Z-180404T1830Z/
135 PM EDT WED APR 4 2018
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 230 PM EDT...
For the following areas...
Delaware Bay waters north of East Point NJ to Slaughter Beach DE...
Delaware Bay waters south of East Point NJ to Slaughter Beach DE...
At 135 PM EDT, strong thunderstorms were located along a line
extending from near Fortesque Beach to near Cross Ledge Light to near
Cape Henlopen, moving northeast at 35 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
strong thunderstorms will be near...
Miah Maull Light and Fourteen Foot Bank Light around 145 PM EDT.
Fortesque Beach and Brown Shoal Light around 150 PM EDT.
East Point around 200 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service.
&&
LAT...LON 3918 7542 3931 7524 3922 7514 3924 7511
3923 7505 3929 7501 3939 7504 3932 7495
3921 7500 3914 7485 3878 7510 3879 7525
3882 7522 3893 7535 3896 7537 3897 7534
3901 7535 3904 7543
TIME...MOT...LOC 1735Z 246DEG 37KT 3927 7513 3913 7534 3875 7519
HAIL...0.00IN
WIND...40KTS
$$
JRK714
FZUS71 KPHI 041829
MWSPHI
Marine Weather Statement
National Weather Service Mount Holly NJ
229 PM EDT WED APR 4 2018
ANZ430-431-041837-
/O.EXP.KPHI.MA.W.0013.000000T0000Z-180404T1830Z/
229 PM EDT WED APR 4 2018
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 230 PM EDT...
The affected areas were...
Delaware Bay waters north of East Point NJ to Slaughter Beach DE...
Delaware Bay waters south of East Point NJ to Slaughter Beach DE...
The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.
A Gale Warning remains in effect until 1000 PM this evening for
non-thunderstorm northwest wind gusts up to 40 knots.
LAT...LON 3918 7542 3931 7524 3922 7514 3924 7511
3923 7505 3929 7501 3939 7504 3932 7495
3921 7500 3914 7485 3878 7510 3879 7525
3882 7522 3893 7535 3896 7537 3897 7534
3901 7535 3904 7543
TIME...MOT...LOC 1827Z 270DEG 32KT 3929 7454 3915 7476 3877 7461
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 4, 12:02 PM EDT, 52 minutes earlier.
Area forecast discussion, Apr 4, 12:02 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1202 PM EDT Wed Apr 4 2018
.SYNOPSIS...
Strong low pressure will move across southern Canada today and
cause a cold front to cross our region. This will be followed by
high pressure which builds in tonight and Thursday before
moving offshore Thursday night. Another front is expected for
our area Friday and Friday night. Another low pressure area is
anticipated to track off the Mid-Atlantic coast Saturday night.
High pressure builds in on Sunday and Monday. Another
disturbance may affect the area next Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The cold front was moving across eastern Pennsylvania and
central Maryland around noon. The boundary is forecast to sweep
across Delaware and New Jersey and off the coast by about 2:00
PM.
Showers in the vicinity of the front will move through our
region. Instability poking up from the southwest may cause the
showers to intensify as they move across the upper Delmarva and
far southern New Jersey. As a result, scattered thunder may
occur along with localized convective wind gusts in those areas.
Meanwhile, the frontal passage will act to mix out the
remaining fog in eastern Pennsylvania and northern New Jersey
early this afternoon.
The wind will increase substantially in the wake of the cold
front. As a result, the High Wind Warning and the Wind Advisory
will be left in place to account for the very strong and
possibly damaging westerly wind that is anticipated for this
afternoon.
The temperature forecast remains a challenge. The passage of
the cold front may actually warm temperatures for a time in
parts of eastern Pennsylvania and northern New Jersey. Readings
were in the lower and middle 70s around noon in central and
southern Delaware and in the adjacent counties of eastern
Maryland. Those temperatures will fall with the arrival of the
cold front.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
Cold front will be well offshore tonight, with skies rapidly
clearing. However, the surface pressure gradient will be slow to
weaken, so gusty northwest winds will continue this evening
before diminishing gradually overnight. All wind products expire
at 8 pm, but conditions will be breezy through most of the
night.
Temperatures will be considerably colder, with forecast lows in
the lower to mid 20s in the far northern CWA to the low-to- mid
30s in the urban corridor, Delmarva, and the Jersey coast. Used
a blend of hi-res/statistical guidance for the forecast.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The upper air pattern will amplify again towards the end of the
week and remain that way into early next week. This will result
in a renewal of unsettled conditions for much of the area.
Overall, temperatures will remain below normal, since the trough
pattern for the Great Lakes and the Northeast states resumes.
One above normal temperatures day will be Friday, just before
the trough arrives.
High pressure will be in place for Thursday, so that will be
one of the better days during the long term. Temperatures will
be cool with highs in the mid/upper 40s in most areas and a few
low 50s possible over Delmarva and metro Philadelphia. Winds
will also remain gusty with speeds as high as 25 or 30 mph
especially during the morning. By Thursday night, clouds will
increase and showers will move in from the N/W as the next
disturbance approaches.
Unsettled conditions expected with an approaching front Friday.
Low pressure will again be crossing Ontario/Quebec and an
associated front will cross the area during the afternoon. The
temperatures ahead of the front will rise to above normal in
most areas, perhaps the N/W areas will not be as warm with the
early day clouds expected.
Bigger questions for Saturday with a wave of low pressure
expected to move along the (Friday) front which will now be
south of the area. Pops will be higher across Delmarva and srn
NJ while temps will be below normal. Its possible that portions
of the CWA could again see some snow with the system. Plenty of
uncertainties exist, but more than 1 of the operational models
is showing this scenario. The GFS is quicker with the system
favoring early Saturday, while the EC is 12-18 hours slower
(more of a Sat night event). We'll just mention our chc
rain/snow wording for now and refine things later today/tonight
if trends begin to converge and more confidence develops.
Assuming the system is away from the area in time, Sunday
should feature fair weather with below normal temperatures. If
the EC (slower) model is correct, then precip could be lingering
into the morning Sunday. We'll just go along with the WPC temps
for now, although it's possible they could be too warm. Highs
in the mid/upper 40s expected.
Another system could arrive next week. Again the differences i
the models and the confidence in the solutions is no higher for
these periods than it is for Saturday. Lots of chc pops will be
featured for now along with a continuation of below normal
temperatures.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon...A cold front will sweep from west to east
across our TAF sites by 1800 UTC. Showers (with embedded thunder
around KILG/KMIV/KACY) will accompany the cold front, with
gusty/erratic winds possible in their proximity. Winds will
quickly switch to west/northwest after frontal passage and
become quite strong (20 to 30 kts with gusts 40-50 kts) this
afternoon. VFR should prevail very quickly after frontal
passage. Moderate confidence this afternoon.
Tonight...VFR with west to northwest winds 10 to 20 kts with
gusts to 30+ kts in the evening, with gusts diminishing
overnight. High confidence.
Outlook...
Thursday...VFR. Gusty W to NW winds.
Friday...Showers with MVFR possible. Gusty winds.
Saturday...Sub-VFR especially south with MVFR/IFR possible.
Rain/snow?
Sunday...VFR expected. Gusty winds.
&&
.MARINE...
Seas were building this morning with a south to southwest wind.
Gale force gusts likely this afternoon. A band of convective
showers (possibly with embedded thunder) will move through early
this afternoon, with strong/erratic wind gusts likely. Winds
will switch to west or northwest and become quite strong during
the mid to late afternoon into this evening as the attendant
cold front shifts offshore. A longer duration of gale force
gusts is likely during this period.
The lingering fog off the NJ coast will mix out with the arrival
of the cold front.
Outlook...
Thursday thru Friday night...SCA thru the period except for a
period of sub-SCA Thursday night. Showers Fri/Fri night.
Saturday thru Sunday...Mostly sub-SCA. Rain Saturday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...High Wind Warning until 8 PM EDT this evening for PAZ054-055-
060>062-070-071-101>106.
NJ...High Wind Warning until 8 PM EDT this evening for NJZ001-
007>010-015-017>019.
Wind Advisory until 8 PM EDT this evening for NJZ012>014-016-
020>027.
DE...Wind Advisory until 8 PM EDT this evening for DEZ001>004.
MD...Wind Advisory until 8 PM EDT this evening for MDZ008-012-015-
019-020.
MARINE...Gale Warning until 4 AM EDT Thursday for ANZ450>455.
Gale Warning until 10 PM EDT this evening for ANZ430-431.
&&
Synopsis...O'Hara
Near Term...Iovino
Short Term...CMS/Fitzsimmons
Long Term...O'Hara
Aviation...CMS/O'Hara
Marine...O'HaraHazardous weather outlook, Apr 4, 11:54 AM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1154 AM EDT Wed Apr 4 2018 DEZ002>004-MDZ019-020-NJZ023-024-051600- Kent-Inland Sussex-Delaware Beaches-Talbot-Caroline-Cape May- Atlantic Coastal Cape May- 1154 AM EDT Wed Apr 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. The Storms Prediction Center has indicated that there is a slight risk for severe thunderstorms today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-015-017>019-PAZ054-055-060>062-070-071-101>106-051600- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1154 AM EDT Wed Apr 4 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-MDZ008-012-015-NJZ012>014-016-020>022-025>027-051600- New Castle-Cecil-Kent MD-Queen Annes-Middlesex-Western Monmouth- Eastern Monmouth-Salem-Ocean-Cumberland-Atlantic-Coastal Atlantic- Coastal Ocean-Southeastern Burlington- 1154 AM EDT Wed Apr 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Scattered thunderstorms with locally gusty winds today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-051600- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1154 AM EDT Wed Apr 4 2018 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Scattered thunderstorms with gusty winds today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-051600- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1154 AM EDT Wed Apr 4 2018 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Scattered thunderstorms with gusty winds today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Apr 4, 12:29 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1229 PM EDT WED APR 4 2018
DEZ001-NJZ017>019-PAZ070-071-102-104-041700-
New Castle-Northwestern Burlington-Camden-Gloucester-Eastern
Montgomery-Delaware-Eastern Chester-Philadelphia-
1229 PM EDT WED APR 4 2018
...A SHOWER WILL AFFECT NORTHEASTERN NEW CASTLE...NORTHWESTERN
CAMDEN...NORTHWESTERN GLOUCESTER...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN CHESTER...PHILADELPHIA AND DELAWARE COUNTIES...
At 1228 PM EDT, a shower was located over Chelsea, or 9 miles
southeast of West Chester, moving east at 55 mph.
Winds up to 45 mph are possible with this shower.
Locations impacted include...
Philadelphia, Camden, Wilmington, West Chester, Gloucester City,
Cherry Hill, Chester, Deptford, Voorhees, West Deptford, Lindenwold,
Bellmawr, Yeadon, Westtown, Woodbury, Pitman, Berlin, Palmyra,
Folcroft and Swarthmore.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3995 7561 4008 7501 3973 7493 3976 7540
3978 7541 3978 7544 3976 7546 3977 7563
TIME...MOT...LOC 1628Z 260DEG 47KT 3987 7549
RobertsonSpecial weather statement, Apr 4, 12:49 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1249 PM EDT WED APR 4 2018
DEZ002-MDZ020-041715-
Kent-Caroline-
1249 PM EDT WED APR 4 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENT AND NORTHEASTERN
CAROLINE COUNTIES...
At 1249 PM EDT, a strong thunderstorm was located near Sandtown, or
10 miles southwest of Dover, moving east at 45 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Dover, Camden, Bowers, Goldsboro, Woodside, Viola, Rising
Sun-Lebanon, Rising Sun, Hazlettville, Dover Base Housing, Sandtown,
Wyoming, Felton, Frederica, Magnolia, Little Creek, Henderson, Rodney
Village, Kent Acres and Riverview.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3909 7580 3922 7540 3920 7540 3915 7541
3911 7540 3907 7540 3907 7541 3902 7534
3894 7577
TIME...MOT...LOC 1649Z 250DEG 38KT 3905 7565
jrkThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:42 PM EDT | Marine Dense Fog Advisory | PHI | 14 hr | |
| Apr 4, 12:01 AM EDT | Dense Fog Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 10 hr |
| Apr 4, 2:56 AM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Apr 4, 3:44 AM EDT | High Wind Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Morris and 3 more | 16 hr |
| Apr 4, 12:29 PM EDT | Special Weather Statement | PHI | Camden | 31 min |
| Apr 4, 12:39 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 2 more | 51 min |
| Apr 4, 1:07 PM EDT | Special Marine Warning | PHI | 113 min | |
| Apr 4, 1:13 PM EDT | Special Weather Statement | PHI | Atlantic, Cape May, Cumberland | 62 min |
| Apr 4, 1:26 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Middlesex, Monmouth, Ocean | 49 min |
| Apr 4, 1:46 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cumberland | 4 hr |
| Apr 4, 1:46 PM EDT | Special Marine Warning | PHI | 59 min | |
| Apr 4, 2:15 PM EDT | Special Weather Statement | PHI | Cape May, Ocean | 30 min |
| Apr 4, 2:45 PM EDT | Special Marine Warning | PHI | 90 min | |
| Apr 4, 2:58 PM EDT | Special Marine Warning | PHI | 92 min | |
| Apr 4, 12:49 PM EDT | Special Weather Statement | PHI | Kent | 26 min |
| Apr 4, 2:17 PM EDT | Special Weather Statement | PHI | Sussex | 43 min |
Nearby
Special Marine Warnings in New Jersey, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.